Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 71, NWS Albany, NY

August 15, 2015Warren County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 15, 2015, 4:13 PM EDT for Warren County, Washington County, New York. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2015, 4:13 PM EDT (20:13 UTC)
Expired
Aug 15, 2015, 5:15 PM EDT
In force
62 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 108 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 5:03 PM EDTTSTM WND DMG1 Nnw Fort Ann, NYTREES AND WIRES DOWN ON WEST ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WUUS51 KALY 152013
SVRALY
NYC113-115-152115-
/O.NEW.KALY.SV.W.0071.150815T2013Z-150815T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
413 PM EDT SAT AUG 15 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  EAST CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 515 PM EDT

* AT 412 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOLTON
  LANDING...OR NEAR LAKE GEORGE VILLAGE...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  COMSTOCK AROUND 445 PM EDT.
  HARTFORD AROUND 505 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SMITHS
BASIN...NORTH HEBRON...NORTH GRANVILLE...BRAYTON...WEST FORT ANN...
SOUTH HARTFORD...PILOT KNOB...MOUNT HOPE...SLYBORO AND ROCKHURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE GEORGE...GET AWAY FROM THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO 
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4351 7329 4331 7332 4332 7338 4342 7370
      4358 7365
TIME...MOT...LOC 2012Z 292DEG 14KT 4349 7361 

HAIL...1.00IN
WIND...60MPH
 
$$

KL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 4:05 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 15, 4:05 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT SAT AUG 15 2015

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION THIS EVENING...
BRINGING THE THREAT OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE
WILL THEN BUILD IN AT ALL LEVELS OF THE ATMOSPHERE TO BRING
INCREASINGLY WARM AND HUMID WEATHER TO CLOSE OUT THE WEEKEND AND
START THE NEXT WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
UPPER ENERGY OVER LAKE ONTARIO MAKING SLOW STEADY PROGRESS EAST
AND SOUTH AND THERE IS A GOOD CONSENSUS FROM SOURCES OF GUIDANCE
THAT IT TRACKS THROUGH CENTRAL AND EASTERN NY THIS EVENING AND NEW
ENGLAND LATER TONIGHT AND TOMORROW MORNING. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED OVER OUR AREA AND ARE TRACKING AHEAD
OF THE UPPER ENERGY WITHING BROAD WEAK LOW LEVEL CONVERGENCE
ASSOCIATED WITH A LOW LEVEL WIND SHIFT.

SOME OF THE STORMS HAVE BEEN STRONG WITH SOME GUSTY WINDS AND
SMALL HAIL...AND WILL KEEP AN EYE FOR ANY STORM THAT COULD VERY
BRIEFLY PULSE UP TO MARGINAL SEVERE LEVELS INTO THIS EVENING.
LOCALLY HEAVY RAIN WITH STANDING WATER IN POOR DRAINAGE AND URBAN
AREAS IS ALSO POSSIBLE INTO THIS EVENING. THE CONVECTION SHOULD
DISSIPATE LATER THIS EVENING AND INTO THE EARLY MORNING
HOURS...THEN CONVECTIVE DEBRIS CLOUD COVER WILL GRADUALLY DECREASE
IN COVERAGE.

LIGHT WINDS AND LEFTOVER LOW LEVEL MOISTURE COULD PROMOTE SOME
PATCHY DENSE FOG IN SOME AREAS TOWARD SUNRISE. LOWS IN THE
60S...SOME MID TO UPPER 50S SOUTHERN ADIRONDACKS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
LIGHT WEST FLOW THROUGH THE BOUNDARY LAYER SETS UP OVER THE
REGION AND SOME DRYING AT MID AND UPPER LEVELS SHOULD CONTRIBUTE
TO CAPPING THAT SHOULD MINIMIZE ANY DEVELOPMENT OF ISOLATED
SHOWERS AND THUNDERSTORMS. HOWEVER...WITH THE HEAT AND
HUMIDITY...CANNOT RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM IN
AREAS OF TERRAIN BUT COVERAGE LOOKS TO BE TOO SMALL TO CARRY ANY
RAIN CHANCES TOMORROW THROUGH MONDAY.

LINGERING WEAK UPPER ENERGY JUST SOUTH AND EAST OF OUR REGION
COULD ALSO SUPPORT ISOLATED THUNDERSTORMS SUNDAY AND MONDAY
AFTERNOONS. UPPER RIDGING ALSO GRADUALLY BUILDS INTO THE REGION
SUGGESTING MID TO UPPER LEVEL CAPPING TO MINIMIZE THE POTENTIAL
FOR CONVECTION...BUT THE FLAT NATURE TO THE UPPER RIDGING AND
NEARBY WEAK UPPER ENERGY TO THE SOUTHEAST MEANS WE WILL JUST HAVE
TO KEEP AN EYE OUT FOR ISOLATED THUNDERSTORMS.

SO...QUITE A BIT OF SUNSHINE SUNDAY THROUGH TUESDAY WITH LIGHT
WINDS BUT AGAIN...LIGHT WEST TO SOUTHWEST FLOW THROUGH THE
BOUNDARY LAYER...AND SURFACE WINDS TRENDING BACK TO SOUTH BY
TUESDAY. HIGHS SUNDAY IN THE MID 80S TO LOWER 90S. HIGHS MONDAY
AROUND 90 TO MID 90S...UPPER 80S NORTHERN AREAS.

ON TUESDAY SOME MORE DEFINITIVE UPPER ENERGY BEGINS TO APPROACH
FROM THE WEST AND SHOULD SUPPORT THE DEVELOPMENT OF SCATTERED
SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON IF A
THERMALLY INDUCED SURFACE TROUGH DEVELOPS. STILL...WITH QUITE A
BIT OF SUN AND HUMIDITY...HIGHS IN THE UPPER 80S TO LOWER
90S...SOME LOWER TO MID 80S IN HIGHER TERRAIN.

TEMPERATURES IN THE 90S MONDAY AND TUESDAY ALONG WITH THE HUMIDITY
WILL RESULT IN HEAT INDICES APPROACHING 100 IN SOME AREAS OF THE
HUDSON VALLEY ALONG AND SOUTH OF THE CAPITAL DISTRICT...RIGHT DOWN
THROUGH THE MID HUDSON VALLEY. NO HEADLINES AT THIS TIME BUT
AGAIN...WILL KNOW MORE AS WE GET CLOSER TO MONDAY AND TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MUCH OF THE LONG TERM PERIOD WILL FEATURE ABOVE TO WELL ABOVE
NORMAL TEMPERATURES...ALONG WITH HUMID CONDITIONS...AS A
PERSISTENT UPPER LEVEL RIDGE AND SURFACE SOUTH TO SOUTHWEST FLOW
REMAINS OVER THE REGION. HIGHEST POPS ARE GENERALLY IN THE AFTERNOON
AS DURING MOST OF THE PERIOD DYNAMICS/FORCING FOR SHOWERS WILL BE
WEAK AND INSTABILITY MAINLY A FUNCTION OF SUNSHINE.

A RIDGE OF HIGH PRESSURE ALOFT SHOULD SUPPRESS MOST SHOWER ACTIVITY
ON WEDNESDAY. BY THURSDAY A WEAK SYSTEM MOVING FROM WEST TO EAST
THROUGH SOUTHERN CANADA MAY HELP TO INCREASE SHOWER
ACTIVITY...ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA.
BY FRIDAY LOW PRESSURE MOVING INTO THE GREAT LAKES MAY DRAG A FRONT
ACROSS THE FORECAST AREA...AGAIN MAKING FOR AN INCREASED THREAT FOR
SHOWERS AND THUNDERSTORMS. THE FRONT LOOKS TO WEAKEN AND SLOW DOWN
SO LOW CHANCE POPS CONTINUE INTO SATURDAY.

FOR TEMPS...HIGHS WEDNESDAY WILL BE IN THE 80S TO AROUND 90...WITH
SOME UPPER 70S OVER THE ADIRONDACKS. HIGHS THURSDAY AND FRIDAY WILL
BE IN THE UPPER 70S TO MID 80S. HIGHS SATURDAY ARE FORECAST FROM THE
MID 70S TO THE LOW 80S. LOWS WEDNESDAY THROUGH SATURDAY WILL
GENERALLY BE IN THE 60S WITH 50S ONLY IN THE COOLER UPLAND VALLEYS.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SHWRS/TSTMS WILL AFFECT THE REGION THIS AFTN AND EARLY EVENING. THE
TIMING OF ANY SHWRS/TSTMS IS DIFFICULT AT THIS TIME...EXCEPT AT
KALB WHERE THUNDERSTORMS ARE WITHIN A MILE OR TWO OF THE AIRFIELD.
FOR OTHER TAF SITES...VCSH.

ANY SHOWERS/TSTMS WILL END EARLY THIS EVENING WITH GENERALLY VFR
CONDITIONS CONTINUING AT THE TAF SITES UNTIL CLOSE TO MIDNIGHT.
AT KGFL/KPSF/KPOU EXPECT IFR FOG TO DEVELOP AFTER MIDNIGHT... AND
MVFR AT KALB. THE FOG/STRATUS IS ESPECIALLY LIKELY TO OCCUR AT
THOSE SITES WHERE ANY SHWRS/TSTMS OCCUR THIS AFTN/EVE.

WINDS WILL BECOME LIGHT AND VARIABLE OR CALM AGAIN TONIGHT. WINDS
WILL REMAIN LIGHT AND VARIABLE ON SUNDAY.

WINDS WILL BE STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY
THUNDERSTORMS DURING THE TAF PERIOD.

OUTLOOK...

SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY NIGHT: LOW OPERATIONAL IMPACT. NO SIG WX.
TUESDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
TUESDAY NIGHT: LOW OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. NO SIG WX.
THURSDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION THIS EVENING...
BRINGING THE THREAT OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE
WILL THEN BUILD IN AT ALL LEVELS OF THE ATMOSPHERE TO BRING
INCREASINGLY WARM AND HUMID WEATHER TO CLOSE OUT THE WEEKEND AND
START THE NEXT WORK WEEK.

MINIMUM RH VALUES WILL RANGE BETWEEN 40 AND 50 PERCENT SUNDAY
AFTERNOON AND MONDAY AFTERNOON. TONIGHT AND SUNDAY NIGHT...
RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 75 AND 100 PERCENT
WITH SOME DEW AND PATCHY FOG IN MANY AREAS.

WINDS WILL BE SOUTHWEST TO NORTHEST AT 15 MPH OR LESS THROUGH
MONDAY.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS IN THE
ALY HYDRO SERVICE AREA.

A WEAK WIND SHIFT LINE IS CAUSING WIDELY SCATTERED THUNDERSTORMS
THIS EVENING. SINCE THEY WILL BE SLOW MOVING THEY COULD DEPOSIT
EXTREMELY LOCALIZED RAINFALL IN A SMALL AREAS...ENOUGH TO PRODUCE
PONDING OF WATER IN POOR DRAINAGE AREAS.

AVERAGE RAINFALL BASIN WILL BE LESS THAN A QUARTER OF AN INCH SO NO
AFFECT IS EXPECTED ON LARGER STREAMS AND RIVERS.

DRY WEATHER IS EXPECTED TONIGHT THROUGH MONDAY ALTHOUGH AN AFTERNOON
THUNDERSTORM CANNOT BE ENTIRELY RULED OUT. IT WILL TURN QUITE HOT.

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON TUESDAY WITH
THE PASSAGE OF A WEAK COLD FRONT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...SND
AVIATION...SND
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Aug 15, 5:09 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
509 AM EDT SAT AUG 15 2015

CTZ001-013-NYZ049-050-052-053-059-060-064>066-160915-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
509 AM EDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
HUDSON VALLEY EAST CENTRAL NEW YORK INCLUDING THE MID HUDSON
VALLEY AND GREATER CAPITAL REGION...AS WELL AS NORTHWEST
CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS THIS
AFTERNOON...ESPECIALLY RIGHT IN THE CAPITAL REGION. ANY
THUNDERSTORM THAT DOES FORM WILL MOVE FROM NORTHWEST TO
SOUTHEAST AT ONLY ABOUT 15 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE APPARENT TEMPERATURE...WHICH COMBINES THE ACTUAL TEMPERATURE
ALONG WITH RELATIVE HUMIDITY...COULD APPROACH OR EVEN EXCEED
100 DEGREES IN THE MID HUDSON VALLEY...NORTHWEST CONNECTICUT
AND EVEN GREATER CAPITAL REGION ON MONDAY. IF CONFIDENCE INCREASES
THAT THIS WILL HAPPEN...HEAT ADVISORIES WILL BE ISSUED.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-082>084-
VTZ013>015-160915-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
509 AM EDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK...EXCLUDING THE MID HUDSON VALLEY AND CAPITAL
REGION AS WELL AS SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS THIS
AFTERNOON. ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM
NORTHWEST TO SOUTHEAST AT ONLY ABOUT 15 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 15, 2:17 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
217 PM EDT SAT AUG 15 2015

NYZ050-052>054-151900-
EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN
RENSSELAER-
217 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY AND CENTRAL
RENSSELAER COUNTIES...

AT 217 PM EDT...A STRONG THUNDERSTORM WAS OVER TROY...MOVING EAST AT
15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALBANY...TROY...COHOES...WATERVLIET...RENSSELAER...LATHAM...
MENANDS...GREEN ISLAND...GRAFTON...WATERFORD...BERLIN...WYANTSKILL...
CENTER BRUNSWICK...LOUDONVILLE...WYNANTSKILL...WEST SAND LAKE...
AVERILL PARK...NORTH GREENBUSH...BRUNSWICK AND PITTSTOWN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 3-4...AND MILE MARKER 8 AND
NEAR MILE MARKER 6-5A.
 INTERSTATE 87 BETWEEN MILE MARKERS 6 AND 2 ...AND MILE MARKER 8-9
AND NEAR MILE MARKER 9.
 INTERSTATE 787 BETWEEN MILE MARKERS 7W AND 3A...AND BETWEEN MILE
MARKERS 9W AND 8-7.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4264 7376 4282 7378 4286 7336 4264 7335
TIME...MOT...LOC 1817Z 261DEG 15KT 4274 7367

IRL
Special weather statement, Aug 15, 3:24 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
324 PM EDT SAT AUG 15 2015

NYZ040-047-048-152015-
MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-
324 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MONTGOMERY...
NORTHERN SCHOHARIE AND SOUTHWESTERN SCHENECTADY COUNTIES...

AT 323 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS OVER SHARON
SPRINGS...OR 7 MILES SOUTHWEST OF CANAJOHARIE...MOVING EAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
COBLESKILL...CANAJOHARIE...FONDA...SCHOHARIE...RICHMONDVILLE...SHARON
SPRINGS...DELANSON...AMES...CENTRAL BRIDGE...GLEN...CARLISLE...
SHARON...SEWARD...CHARLESTON...FULTONVILLE...PALATINE BRIDGE...
ESPERANCE...SLOANSVILLE...WEST RICHMONDVILLE AND KILMARTIN CORNERS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4298 7435 4275 7418 4249 7452 4271 7466
      4271 7465 4274 7467 4279 7467 4283 7465
      4286 7475 4287 7476
TIME...MOT...LOC 1923Z 250DEG 22KT 4281 7465

KL
Special weather statement, Aug 15, 3:25 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT SAT AUG 15 2015

NYZ042-043-152015-
NORTHERN WASHINGTON-NORTHERN WARREN-
325 PM EDT SAT AUG 15 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WASHINGTON
AND EAST CENTRAL WARREN COUNTIES...

AT 324 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER BOLTON
LANDING...OR NEAR WARRENSBURG...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WHITEHALL...HULETTS LANDING...BOLTON LANDING...COMSTOCK...MOUNT
HOPE...BOLTON...HAMPTON...EAST WHITEHALL...LOW HAMPTON...RIVERBANK...
RACEVILLE...DRESDEN CENTER...ROCKHURST...NORTH BOLTON...HOGTOWN...
SNODY DOCK...SABBATH DAY POINT...OTTENBURGS RAMP...GRAYS CORNER AND
HAMPTON FLATS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4364 7343 4362 7342 4359 7343 4357 7339
      4359 7339 4362 7337 4363 7330 4361 7329
      4358 7330 4357 7327 4355 7325 4346 7325
      4344 7373 4362 7376 4369 7340
TIME...MOT...LOC 1924Z 262DEG 14KT 4355 7365

IRL
Special weather statement, Aug 15, 3:28 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT SAT AUG 15 2015

NYZ052>054-059>061-152015-
EASTERN GREENE-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN
RENSSELAER-EASTERN COLUMBIA-WESTERN COLUMBIA-
328 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALBANY...
SOUTHWESTERN RENSSELAER AND NORTHEASTERN COLUMBIA COUNTIES...

AT 328 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW BALTIMORE...OR
NEAR NASSAU...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NASSAU...NEW BALTIMORE...RAVENA...STEPHENTOWN...VALATIE...
CASTLETON-ON-HUDSON...KINDERHOOK...SELKIRK...COEYMANS...STUYVESANT...
CANAAN...EAST NASSAU...EAST CHATHAM...RIDERS...DENAULT CORNERS...
BRAESIDE...DUNHAM HOLLOW...TOTEM LODGE...AQUETUCK AND CANAAN CENTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4238 7343 4238 7379 4251 7387 4265 7345
TIME...MOT...LOC 1928Z 251DEG 18KT 4248 7374

KL
Local storm report, Aug 15, 3:31 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT SAT AUG 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     LIGHTNING        BOLTON LANDING          43.56N  73.66W
08/15/2015                   WARREN             NY   FIRE DEPT/RESCUE

            POWER POLE ON FIRE NEAR ROGERS MEMORIAL PARK.

&&

EVENT NUMBER ALY1500245

IRL
Special weather statement, Aug 15, 3:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
353 PM EDT SAT AUG 15 2015

NYZ047>052-152100-
SCHOHARIE-EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN
SCHENECTADY-WESTERN ALBANY-EASTERN SCHENECTADY-
353 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALBANY...NORTHEASTERN
SCHOHARIE...SCHENECTADY AND SOUTH CENTRAL SARATOGA COUNTIES...

AT 352 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRAL BRIDGE...OR 8
MILES EAST OF COBLESKILL...MOVING EAST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALBANY...SCHENECTADY...ROTTERDAM...COLONIE...SCOTIA...DELMAR...
GUILDERLAND...NISKAYUNA...DUANESBURG...BERNE...VOORHEESVILLE...
ALTAMONT...MIDDLEBURGH...SCHOHARIE...DELANSON...CENTRAL BRIDGE...
ALPLAUS...EAST GLENVILLE...NEW SCOTLAND AND KNOX.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR MILE MARKER 5...AND MILE MARKER 1S AND NEAR MILE
MARKER 2.
 INTERSTATE 890 NEAR MILE MARKER 7.
 INTERSTATE 87 NEAR MILE MARKER 1...AND MILE MARKER 4 AND NEAR MILE
MARKER 2-4.
 INTERSTATE 787 MILE MARKER 2 AND NEAR MILE MARKER 1.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4278 7429 4280 7427 4281 7425 4289 7383
      4263 7376 4259 7439 4278 7442
TIME...MOT...LOC 1952Z 259DEG 23KT 4269 7431

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 1:27 PM EDTSpecial Weather StatementALYSchenectady48 min
Aug 15, 1:38 PM EDTAreal Flood AdvisoryALYAlbany, Saratoga, Schenectady112 min
Aug 15, 2:17 PM EDTSpecial Weather StatementALYRensselaer43 min
Aug 15, 3:24 PM EDTSpecial Weather StatementALYMontgomery, Schoharie51 min
Aug 15, 3:25 PM EDTSpecial Weather StatementALYWarren50 min
Aug 15, 3:28 PM EDTSpecial Weather StatementALYRensselaer47 min
Aug 15, 3:53 PM EDTSpecial Weather StatementALYSchenectady67 min
Aug 15, 4:20 PM EDTSpecial Weather StatementALYWarren25 min
Aug 15, 4:32 PM EDTAreal Flood AdvisoryALYWashington3 hr
Aug 15, 4:35 PM EDTSevere Thunderstorm WarningALYHamilton55 min
Aug 15, 4:43 PM EDTSpecial Weather StatementALYRensselaer47 min
Aug 15, 4:48 PM EDTAreal Flood AdvisoryALYWarren3 hr
Aug 15, 5:01 PM EDTSevere Thunderstorm WarningALYColumbia, Greene59 min
Aug 15, 5:12 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington33 min
Aug 15, 5:20 PM EDTSpecial Weather StatementALYWarren25 min
Aug 15, 5:21 PM EDTAreal Flood AdvisoryALYWashington3 hr
Aug 15, 5:31 PM EDTSpecial Weather StatementALYColumbia29 min
Aug 15, 5:39 PM EDTSevere Thunderstorm WarningALYColumbia, Greene51 min
Aug 15, 7:50 PM EDTSpecial Weather StatementALYDutchess40 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.